Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOIs and psycho-surgery linkadge

Posted by Bob on November 20, 2005, at 16:52:23

In reply to Re: MAOIs and psycho-surgery, posted by linkadge on November 20, 2005, at 15:47:40

> I don't mean to sound rude, but having to avoid a few types of food for an extended period of time seems to me to pale in comaprison to me to having to live with the kind of illness you're describing.
>
> + there are meds you can cary with you to abort hypertensive crisis.
>
> Linkadge

Don't worry, I don't think your comment is rude, but I do think it can be misleading. I've heard that rationale many times, but once I'm on a medecine and presented with myriad side effects but still miserable, I then wonder why it's worth it. For example, both Effexor and Anafranil produced prodigious weight gain, inability to ejaculate, a lack of motivation, impaired ability to concentrate, profuse sweating, and so on. Most seriously, over time it got harder and harder to wake up in the morning, no matter what time I went to bed, until eventually I was not able to make it to work until mid-afternoon. Other SSRIs have done this also, but not quite to the same extent. I have tried many, many things to deal with this, but nothing, and no one has ever helped. So I have to wonder whether being on the med is worth it. About the only thing it does do is emotionally blunt me and, for the most part get rid of suicidality. What kind of life is that? I guess better than being suicidal.

The only way I ever got a girlfriend during all this time was when I stubbornly went of SSRIs and temporarily using Lithium with low-dose Celexa and Welbutrin. I achieved a small window where I had little motivation and was able to perform sexually (although poorly). The window soon faded.

Its easy to say that putting up with a few side effects is no big deal, but side effects coupled with ineffective meds is another issue. I think in my case, I am having bad reactions to meds, also. It seems that now, whenever I take a med with any SSRI action, I suffer physical effects, like general discomfort all over my body, especially after physical exertion, or exposure to heat, such as in a hot shower. It's a reaction that is very disturbing to me, yet no professional has ever even remotely suggested to me what it might be. This is one reason why I sough out meds like Topomax and Neurontin, as well as the ECT treatments. I've been desperately, desperately trying to find ways to subsist of meds. Not only have my efforts failed, but they have really, really close to bringing and end to everything. These were not issued I was dealing with way back when I first started these things. I guess many diseases evolve, or as I'd like to think, devolve.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:579730
URL: http://www.dr-bob.org/babble/20051119/msgs/580661.html